Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 34, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 14, 2020, 8:44 AM CDT for Pulaski County, Missouri. It took effect at Mar 15, 2020, 3:00 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2020, 8:44 AM CDT (13:44 UTC)
- In effect from
- Mar 15, 2020, 3:00 AM CDT
- Expired
- Mar 16, 2020, 8:23 AM CDT
- In force
- 29 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.39 ft at Mar 15, 2020, 4:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:22 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 14, 6:22 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 622 AM CDT Sat Mar 14 2020 .SYNOPSIS... Issued at 206 AM CDT Sat Mar 14 2020 The closed low off the California coast yesterday at this time has openend up and shifted eastward into the high plains early this morning. Broad southwest flow aloft was occurring from the Baja region into the Ohio valley with an upper level jet streak over the southern and central plains into the mid Mississippi valley region. A low level jet at 850 mb was also in place from the south-southwest which was pumping in some moisture in the lower levels above the surface. This moisture was overrunning cooler and drier air at the surface and so the precipitation over the area has been light initially. There is a tiny bit of elevated instability and we've seen a few in cloud lightning flashes show up on the lightning detection. Our main focus in this forecast will be with 1) rain and flooding chances today, 2) unsettled conditions return next week with several chances for additional rain. && .SHORT TERM...(Today and tonight) Issued at 206 AM CDT Sat Mar 14 2020 For the rest of the current overnight hours into Saturday, shortwave energy aloft will continue to push across the area from the southwest, with the eventual main shortwave kicking east and through the area later in the day. Decent synoptic scale lifting and jet energy with this system, not so much on the instability, but as noted earlier, a tiny bit of elevated instability may be enough to support a few lightning strikes over southern sections of the CWA today. Rain looks like a good bet most of the day with clearing from west to east late in the day into the early evening in the far southeast CWA. Rainfall amounts of 0.75 to 1.6 inches will be possible with the higher amounts southeast of I44. This may lead to some river rises and some localized low lying areas to flood, but flash flooding is not expected. The cooler air mass at the surface will remain in place with an east to northeast surface wind and with clouds and rain all day, the temperatures will be quite chilly with readings from the upper 30s in central MO to the low 50s in the southwest corner of MO. Rain should come to an end by late in the day into the early evening with lows tonight from the mid 30s north to around 40 in the southwest. .LONG TERM...(Sunday through Friday) Issued at 206 AM CDT Sat Mar 14 2020 Sunday looks to be the best chance for dry weather this forecast period. A new system will begin moving into the west coast during the day and as this system deepens, southwest flow will again begin to set up over the area. Moisture and shortwave energy will begin to push into the area by Sunday night and should see rain chances begin once again. The next big surge of energy and moisture should begin to arrive late Tuesday night into Wednesday and decent rain chances are again expected. Instability will begin to creep back into the area and a better chance of thunderstorms will arrive as we head into late Wednesday into Thursday and Thursday night when the main upper level wave will begin to shift into the region. Pretty far out right now, but may have to monitor this system for some severe storms and flooding as we could see several inches of rain with next weeks systems. The week will start out on the chilly side on Sunday with highs in the 40s and 50s, but by the later portion of the week we are looking at highs back into the 60s to possibly low 70s ahead of the late week storm system. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 618 AM CDT Sat Mar 14 2020 For the 12z TAFS...ongoing convection to start the TAFS with a mix of MVFR and IFR. The rain will likely continue for much of the day, with conditions generally becoming IFR thereafter. Rain should clear by the end of the day, but IFR ceilings will likely persist into the night. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Mar 14, 3:10 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 310 AM CDT Sat Mar 14 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 310 AM CDT Sat Mar 14 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Rain is expected to occur much of the day into the early evening. Rainfall amounts of 0.70" to 1.60" may lead to some localized flooding mainly south and east of the interstate 44 corridor. There is a chance for a few lightning strikes over southern Missouri and extreme southeast Kansas. Some wind gusts may exceed 30 mph on the Ozarks plateau. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several more rounds of rain are expected next week as we remain in an unsettled pattern. The additional heavy rain potential could lead to more flooding by mid to late week. Also, thunderstorm chances will increase by mid to late week with as instability increases over the region ahead of the next main system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:44 AM CDT | River Flood Warning | SGF | St. Clair | 11 hr |
| Mar 14, 8:44 AM CDT | River Flood Warning | SGF | Cedar | 11 hr |
| Mar 14, 9:03 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Stone, Webster | 12 hr |
| Mar 14, 9:46 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 12 hr |
| Mar 14, 10:06 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Ozark, Stone, Taney, Webster and 1 more | 12 hr |
| Mar 14, 11:17 AM CDT | Areal Flood Advisory | SGF | Dent, Howell, Oregon, Shannon, Texas | 12 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.